Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Heaviness in legs. Implanon birth control. Brain scan, Chest x-ray turned out normal. Suggestions?

Hi there

My 24 year old (healthy) daughter had implanon birth control placed about a week ago. Beginning on Easter (3 days later) she said her legs felt heavy, even felt like they were "jumpy". On Monday she complained of a heaviness in the arm the implanon was placed. She noticed it when she was using her blow dryer. It got progressively worse throughout the day, feeling increasingly weak and a little "tingly". Her legs felt weaker. Took her to the ER and they did a scan of her brain, blood work, chest x-ray and did not find anything. We went to a neurologist yesterday and, after cursory tests, he thinks she is "fine" but scheduled an MRI of the brain to rule out MS (her grandfather had that) and also mentioned possibly carpel tunnel and is scheduling a nerve study (whatever that is). He does NOT think her symptoms are associated with Implanon and really dismissed it. I, however, have come across some information on the internet that state "tremors" as a side effect that some women experience. So....what are your thoughts about the coincidence between the sudden onset of symptoms and the fact that Implanon was just placed?
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Anesthesiologist 's  Response
hi,thanks for consulting health care magic
implanon is birth control device implanted under the skin of the arm..which is effective and safe..but a few side effects can occur which vary from pt to pt like wt.gain,irregular,scanty periods,breast tenderness,headache, dizziness,acne,vaginal itch,discharge, nausea,weakness,heaviness,,and some pts can complain of tingling pain numbness in he insertion site,,,,and rarely tingling,numbness of upper limbs or lower limbs or one side of the body
,, side effects vary,,,consult your gynaecologist and follow drs advice..
Answered: Sat, 6 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor